# SDR 2004FA0000663

- Difficulty date: February 28, 2004
- Submitted: August 24, 2004
- Operation: General aviation
- Aircraft: N219GK
- Make and model: Amtr SF2A
- Aircraft serial: 303
- Engine: Amtr 4AR1200VOLKS
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Crankshaft
- Condition: Failed
- Location: Engine
- Part time: 517 hours
- Stage of operation: CR
- How discovered: O
- Nature of condition: R, J
- Precautionary procedure: A

## Discrepancy

DURING CRUISE PHASE OF FLIGHT, WHILE DEPARTING TRAFFIC PATTERN, AIRCRAFT EXPERIENCED SEPARATION FAILURE OF CRANKSHAFT WITH RESULTING LOSS OF PROPELLER, LOSS OF OIL AND SUBSEQUENT ENGINE FAILURE.  ENGINE SPEED APPROX.  3100 RPM, 3700 FT MSL, AIRSPEED APPROX 104 MPH.  FAILURE OCCURRED APPROXIMATELY 10 INCHES BEHIND PROPELLER AND AFT OF THE FRONT BEARING.  CRANKSHAFT FAILED DIAGONALLY WITH APPROXIMATE 45 DEGREE BREAK.  PROPELLER AND CRANKSHAFT STUB DEPARTED CLEANLY WITH NO RESULTING DAMAGE TO AIRFRAME.
